• question-icon

    Is pain in the buttocks, thighs and legs indicative of sciatica pain?

default
Posted on Fri, 12 Apr 2019 in General Health
Question: I suspect my sciatic nerve is giving me pain in the buttocks, back of my thighs, down the right leg, into the calf and ankle. This is not new, but the worst I've had. Currently, I'm on a Med-dose pack. I don't know if it is helping or not. I'm extremely fatigued, can't remember some people's names for a while, and wonder if this could be MS. I've had double vision which was scary. Should I see a neurologist? I've seen a chiropractor which has helped somewhat but the piriformis and right leg don't seem to be improving. My balance is not good. I'm a healthy 81 year-old, and quite active. But this is debilitating.
doctor
Answered by Dr. Ornela Ademovi 1 hour later
Brief Answer:

MRI needed

Detailed Answer:

Hello,

The symptoms you refer do not have to be related. The pain in the buttocks, on the back of your thighs and down the leg is indicative of sciatic pain.

So I recommend you do an MRI of the spine as your doctor suggested.

The extreme fatigue, memory loss, and the double vision are very concerning and I strongly recommend you see a neurologist for further investigation.

MS is only a possibility. You will need blood work, a neurological exam and a head MRI done.

This would rule out gland disorders, such as diabetes and thyroid problems, metabolic disorders and neurological causes.

Hope I have answered your query.

Take care

Regards,
Dr Ornela Ademovi, General & Family Physician
Above answer was peer-reviewed by : Dr. Kampana
doctor
Answered by
Dr.
Dr. Ornela Ademovi

General & Family Physician

Practicing since :2004

Answered : 738 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ornela Ademovi
  • Q - What causes weight gain while on Ontrintellix?

  • Q - Suggest treatment for loss of vision and vomiting

  • Q - Suggest treatment for metastatic melanoma

  • Q - What causes joint pain while on Requip?

  • Q - What causes redness and painful swelling in the eyes?

  • Q - What does my ultrasound scan report indicate?

  • Q - Suggest treatment for painful rash on the waist

  • Q - Does long term use of steroids affect a person's immune system?

  • Q - Suggest treatment for leg cramps and shortness of breath

  • Q - What do my creatine levels in blood indicate?

backtotop2